WRITING IN PAIN

This is an experiment.

It will probably be similar to that “Blog Within a Blog” post I wrote years ago.

There is something seriously wrong with my health.  I’m reasonably certain it is primarily caused by the psychiatric medications I’ve been taking for so many years.  The medications are as effective as ever for their purpose.  But it seems that my body simply cannot handle the physical side effects any longer.

I need to change the subject for now–this pain I experience daily, particularly in my eyes and in the top facial part of my head, is aggravated when I think about it.

Yet this is primarily why I’m writing this:  I haven’t been able to read much lately, not to mention write because my vision is so blurry during these episodes, and my eyes sting so intensely.  It’s kind of like a severe headache–but a different kind of headache altogether.  Yet I must write–I simply must.

A little at a time, a little at a time.

I could date these entries in this post–but I want to keep this as simple as possible.  You know how your eyes feel when you emerge from a swimming pool with too much chlorine–or from salt water–that’s how my eyes have been feeling every day.  But it’s not just the way they feel in front–this stinging goes to the back of my eyes too.  And it further extends into the facial area all around my eyes.  There is also tightness in my head.

This started last October, and has gotten progressively worse.  I’ve had everything checked–even my thyroid.  But the only thing for which I’ve tested positive is kidney disease.  Not diabetes–my blood sugar has actually been quite low.  My primary doctor says this kidney disease is not life-threatening at this point.  But after showing up for the third time in my blood, he has referred me to a nephrologist (kidney specialist).  And you know, I really hope this nephrologist recommends that I stop taking my psychiatric medication–at least the Anafranil (that’s the hardest on my system).  The purpose of psychiatric medication is to help the patient function emotionally in society.  Yet if the patient cannot function physically in society (i.e. is physically disabled to the point of being unable to get regular, daily tasks accomplished), the emotional functionality is pointless.

My guess is that the psychiatric medication (particularly the Anafranil) is the cause of the kidney disease–which, in turn, is the cause of this debilitating pain and discomfort in my head and eyes.

Whatever the case, most mental illness is caused by a chemical imbalance in the brain.  There has always been a chemical imbalance in my brain–yet now there seems to be a chemical imbalance in the rest of my body, as well.

So how did I get to this point?

Last night, I thought of my first sexual experience–with the Hispanic woman at the Holiday Inn in Georgia, when I was seventeen.  How much I wanted to return to that moment–with my knowledge of the present–and to her.  I wanted to return, and this time stay with her all night.  And I realized that this would be a good point in time to begin this narrative.  Because, as mentioned before in this blog, I had just finished my junior year in high school–I would begin my senior year that fall (in 1983).

I want so much to begin this narrative–but my eyes are stinging like hell, and I’ve never been able to keep on a single train of thought for very long.

0 Responses to “WRITING IN PAIN”



  1. Leave a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




Categories


%d bloggers like this: